MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP TI 2.4MM X 24MM LCK SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP TI 2.4MM X 24MM LCK SCR T7 S-T; PLATE, FIXATION, BONE
Catalog Number 74412424
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during internal fixation surgery of radius fracture, the proximal radial vlp ti 2.4mm x 24mm lck scr t7 s-t passed through the evos volar plate 3h left wde ti 48mm and did not engage with it.The screw could not be removed, therefore had to be left in situ.No procedure has been scheduled for removal.It had good fixation; the surgeon was satisfied with the outcome of the surgery.In addition, no physical damage to either the screw or the plate was observed.The procedure was resumed, after a non-significant delay, with the same device.The patient has been discharged from hospital.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used, size selected or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VLP TI 2.4MM X 24MM LCK SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22439188
Report Number1020279-2025-01190
Device Sequence Number3152631
Product Code HRS
UDI-Device Identifier00885556349045
UDI-Public885556349045
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74412424
Device Lot Number18JM07417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVOS VLR PLT 3HLFT WDE TI48MM:71158303,24AT79443.
Patient SexUnknown